Alert archive / North Dakota / Wind Advisories in 2008

Wind Advisory 28, NWS Bismarck, ND

August 31, 200811 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Aug 31, 2008, 1:54 AM CDT for 11 counties in North Dakota. It took effect at Aug 31, 2008, 10:00 AM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Aug 31, 2008, 1:54 AM CDT (06:54 UTC)
In effect from
Aug 31, 2008, 10:00 AM CDT
Expired
Aug 31, 2008, 9:23 PM CDT
In force
11 hr
Issued by
NWS Bismarck, ND

Counties Burleigh County, ND, Dickey County, ND, Emmons County, ND, Foster County, ND, Grant County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, Stutsman County, ND, Wells County, ND

The radar

The Bismarck radar (KBIS), 89 km from the middle of the area, began a volume at 07:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 6.9 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2008-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 816 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2008-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
816 J/kg
Mixed-layer CIN
-144 J/kg
Mixed-layer LCL
3128 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KBIS 310654
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
154 AM CDT SUN AUG 31 2008

...A WIND ADVISORY IS IN EFFECT FOR PORTIONS OF SOUTH CENTRAL AND
SOUTHEASTERN NORTH DAKOTA LATE SUNDAY MORNING THROUGH SUNDAY EVENING...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE FROM SOUTHEASTERN MONTANA
SUNDAY MORNING INTO SOUTH CENTRAL NORTH DAKOTA BY SUNDAY 
EVENING...WITH VERY WINDY CONDITIONS EXPECTED AHEAD OF THIS
SYSTEM. WINDS WILL INCREASE LATE SUNDAY MORNING AND THROUGH THE
AFTERNOON...BECOMING SUSTAINED FROM THE SOUTH AT 25 TO 35 MPH WITH
GUSTS OF 40 TO 45 MPH IN THE BISMARCK AND MANDAN AREA...AND POINTS
SOUTH ALONG THE MISSOURI RIVER. WINDS WILL BE STRONGER ACROSS THE
JAMES RIVER VALLEY...WITH SUSTAINED SOUTHERLY WINDS OF 30 TO 40
MPH WITH GUSTS OF 45 TO 50 MPH. SUCH WINDY CONDITIONS WILL MAKE
DRIVING HAZARDOUS ALONG EAST-WEST ORIENTED ROADS...INCLUDING
I-94...AND ESPECIALLY FOR HIGH PROFILE VEHICLES. USE CAUTION IF
TRAVELING ACROSS SOUTH CENTRAL AND SOUTHEASTERN NORTH DAKOTA
SUNDAY. BOATERS SHOULD ALSO PREPARE FOR VERY WINDY CONDITIONS AND
ROUGH WATERS ON AREA LAKES AND RIVERS IN THE ADVISORY AREA...AND
USE EXTRA CAUTION WHEN ON THE WATER. WINDS WILL SLOWLY DECREASE
AFTER SUNSET ON SUNDAY.

NDZ023-025-034>037-042-045>048-050-051-311500-
/O.NEW.KBIS.WI.Y.0028.080831T1500Z-080901T0300Z/
WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-
LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...HARVEY...CARRINGTON...MANDAN...
BISMARCK...STEELE...JAMESTOWN...ELGIN...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
154 AM CDT SUN AUG 31 2008 /1254 AM MDT SUN AUG 31 2008/

...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING
TO 10 PM CDT /9 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS
MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING. 

A STRONG LOW PRESSURE SYSTEM WILL MOVE FROM SOUTHEASTERN MONTANA
SUNDAY MORNING INTO SOUTH CENTRAL NORTH DAKOTA BY SUNDAY 
EVENING...WITH VERY WINDY CONDITIONS EXPECTED AHEAD OF THIS
SYSTEM. WINDS WILL INCREASE LATE SUNDAY MORNING AND THROUGH THE
AFTERNOON...BECOMING SUSTAINED FROM THE SOUTH AT 25 TO 35 MPH WITH
GUSTS OF 40 TO 45 MPH IN THE BISMARCK AND MANDAN AREA...AND POINTS
SOUTH ALONG THE MISSOURI RIVER. WINDS WILL BE STRONGER ACROSS THE
JAMES RIVER VALLEY...WITH SUSTAINED SOUTHERLY WINDS OF 30 TO 40
MPH WITH GUSTS OF 45 TO 50 MPH. SUCH WINDY CONDITIONS WILL MAKE
DRIVING HAZARDOUS ALONG EAST-WEST ORIENTED ROADS...INCLUDING
I-94...AND ESPECIALLY FOR HIGH PROFILE VEHICLES. USE CAUTION IF
TRAVELING ACROSS SOUTH CENTRAL AND SOUTHEASTERN NORTH DAKOTA
SUNDAY. BOATERS SHOULD ALSO PREPARE FOR VERY WINDY CONDITIONS AND
ROUGH WATERS ON AREA LAKES AND RIVERS IN THE ADVISORY AREA...AND
USE EXTRA CAUTION WHEN ON THE WATER. WINDS WILL SLOWLY DECREASE
AFTER SUNSET ON SUNDAY.


A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

PJA/KS
3 follow-up statements
000 
WWUS73 KBIS 311605
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1105 AM CDT SUN AUG 31 2008

...A WIND ADVISORY IS IN EFFECT FOR PORTIONS OF SOUTH CENTRAL AND
SOUTHEASTERN NORTH DAKOTA THROUGH SUNDAY EVENING...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE FROM SOUTHEASTERN MONTANA
SUNDAY MORNING INTO SOUTH CENTRAL NORTH DAKOTA BY THIS EVENING...
WITH VERY WINDY CONDITIONS EXPECTED AHEAD OF THIS SYSTEM. WINDS
WILL INCREASE THROUGH THE AFTERNOON...BECOMING SUSTAINED FROM THE
SOUTH AT 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH IN THE BISMARCK
AND MANDAN AREA...AND POINTS SOUTH ALONG THE MISSOURI RIVER. WINDS
WILL BE STRONGER ACROSS THE JAMES RIVER VALLEY...WITH SUSTAINED
SOUTHERLY WINDS OF 30 TO 40 MPH WITH GUSTS OF 45 TO 50 MPH. SUCH
WINDY CONDITIONS WILL MAKE DRIVING HAZARDOUS ALONG EAST-WEST
ORIENTED ROADS...INCLUDING I-94...AND ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE CAUTION IF TRAVELING ACROSS SOUTH CENTRAL AND
SOUTHEASTERN NORTH DAKOTA SUNDAY. BOATERS SHOULD ALSO PREPARE FOR
VERY WINDY CONDITIONS AND ROUGH WATERS ON AREA LAKES AND RIVERS IN
THE ADVISORY AREA...AND USE EXTRA CAUTION WHEN ON THE WATER. WINDS
WILL SLOWLY DECREASE AFTER SUNSET.

NDZ023-025-034>037-042-045>048-050-051-010015-
/O.CON.KBIS.WI.Y.0028.000000T0000Z-080901T0300Z/
WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-
LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...HARVEY...CARRINGTON...MANDAN...
BISMARCK...STEELE...JAMESTOWN...ELGIN...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
1105 AM CDT SUN AUG 31 2008 /1005 AM MDT SUN AUG 31 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...

EXPECT INCREASING WINDS THIS AFTERNOON...BECOMING SUSTAINED FROM
THE SOUTH AT 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH IN THE
BISMARCK AND MANDAN AREA...AND POINTS SOUTH ALONG THE MISSOURI
RIVER. WINDS WILL BE STRONGER ACROSS THE JAMES RIVER VALLEY...WITH
SUSTAINED SOUTHERLY WINDS OF 30 TO 40 MPH WITH GUSTS OF 45 TO 50
MPH.

USE CAUTION IF TRAVELING ACROSS SOUTH CENTRAL AND SOUTHEASTERN
NORTH DAKOTA THIS AFTERNOON AND EARLY EVENING. BOATERS SHOULD
ALSO PREPARE FOR VERY WINDY CONDITIONS AND ROUGH WATERS ON AREA
LAKES AND RIVERS IN THE ADVISORY AREA...AND USE EXTRA CAUTION WHEN
ON THE WATER. WINDS WILL SLOWLY DECREASE AFTER SUNSET.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KBIS 312105
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
405 PM CDT SUN AUG 31 2008

...A WIND ADVISORY IS IN EFFECT FOR PORTIONS OF SOUTH CENTRAL AND
SOUTHEASTERN NORTH DAKOTA THROUGH SUNDAY EVENING...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO SOUTH CENTRAL NORTH
DAKOTA THIS EVENING. AHEAD OF THIS SYSTEM...VERY WINDY CONDITIONS
WILL CONTINUE. EXPECT SUSTAINED WINDS OF 25 TO 35 MPH WITH GUST OF
40 TO 50 MPH FROM THE BISMARCK AND MANDAN AREA...SOUTH ALONG THE
MISSOURI RIVER...AND EAST TO THE JAMES RIVER VALLEY.

SUCH WINDY CONDITIONS WILL MAKE DRIVING HAZARDOUS ALONG EAST-
WEST ORIENTED ROADS...INCLUDING I-94...AND ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE CAUTION IF TRAVELING ACROSS SOUTH CENTRAL
AND SOUTHEASTERN NORTH DAKOTA SUNDAY. BOATERS SHOULD ALSO PREPARE
FOR VERY WINDY CONDITIONS AND ROUGH WATERS ON AREA LAKES AND
RIVERS IN THE ADVISORY AREA...AND USE EXTRA CAUTION WHEN ON THE
WATER. WINDS WILL SLOWLY DECREASE AFTER SUNSET.

NDZ023-025-034>037-042-045>048-050-051-010300-
/O.CON.KBIS.WI.Y.0028.000000T0000Z-080901T0300Z/
WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-
LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...HARVEY...CARRINGTON...MANDAN...
BISMARCK...STEELE...JAMESTOWN...ELGIN...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
405 PM CDT SUN AUG 31 2008 /305 PM MDT SUN AUG 31 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...

EXPECT SOUTHERLY WINDS OF 25 TO 35 MPH WITH WIND GUSTS OF 40 TO 50
MPH TO CONTINUE THROUGH THE AFTERNOON AND INTO THIS EVENING.

USE CAUTION IF TRAVELING ACROSS SOUTH CENTRAL AND SOUTHEASTERN
NORTH DAKOTA. BOATERS SHOULD ALSO PREPARE FOR VERY WINDY
CONDITIONS AND ROUGH WATERS ON AREA LAKES AND RIVERS. WINDS WILL
SLOWLY DECREASE AFTER SUNSET.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KBIS 010223
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
923 PM CDT SUN AUG 31 2008

...THE WINDS HAVE DIMINISHED OVER CENTRAL NORTH DAKOTA...

.THE WINDS HAVE DIMINISHED AND THE WIND ADVISORY HAS BEEN
CANCELLED FOR SOUTH CENTRAL NORTH DAKOTA.

NDZ023-025-034>037-042-045>048-050-051-010330-
/O.CAN.KBIS.WI.Y.0028.000000T0000Z-080901T0300Z/
WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-
LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...HARVEY...CARRINGTON...MANDAN...
BISMARCK...STEELE...JAMESTOWN...ELGIN...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
923 PM CDT SUN AUG 31 2008 /823 PM MDT SUN AUG 31 2008/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY. 

THE WINDS HAVE DIMINISHED AN THE WIND ADVISORY HAS BEEN CANCELLED.

$$
WAA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Aug 30, 10:52 PM CDT, 3 hours 2 minutes earlier.

Area forecast discussion, Aug 30, 10:52 PM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
1052 PM CDT SAT AUG 30 2008

.UPDATE...LET RED FLAG WARNING EXPIRE. CONTINUE FIRE WEATHER WATCH
FOR SUNDAY. LOW LEVEL H850 JET OF 50 KTS DEVELOPING OVER CENTRAL
NORTH DAKOTA TONIGHT BELOW AND SOUTHEAST OF UPPER H250 EXIT
REGION. PLENTY OF WIND FOR SUNDAY.

&&

.PREV DISCUSSION... /ISSUED 344 PM CDT SAT AUG 30 2008/

SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...
FORECAST PROBLEM TODAY WILL BE WIND/FIRE WEATHER ISSUES FOR THE
REMAINDER OF THIS AFTERNOON/EVENING...AND THEN AGAIN ON SUNDAY. THEN
FOCUS WILL SHIFT TO SHOWER/THUNDERSTORM CHANCES LATER IN THE
PERIOD.

MODELS IN REASONABLE AGREEMENT WITH SURFACE SYSTEM MOVING ACROSS THE
NORTHERN PLAINS. NAM TRENDED A BIT WEAKER WITH THE UPPER TROUGH
WHILE THE GFS TRENDED A BIT STRONGER THAN ITS PREVIOUS RUN. OVERALL
FORECAST WILL NOT CHANGE MUCH FROM PREVIOUS SHIFT. AS ALL MODELS ARE
FAIRLY CONSISTENT IN BRINGING UPPER TROUGH INTO EASTERN MONTANA BY
THE END OF THE SHORT TERM PERIOD...WITH THE SURFACE FRONTAL SYSTEM
AND STRONG BAROCLINIC ZONE SLIDING ACROSS THE CWA SUNDAY THROUGH
MONDAY NIGHT.

REMAINDER OF THIS AFTERNOON...LOWER LEVELS ARE BEGINNING TO DRY OUT
AS MIXING TAKES PLACE. RH VALUES HAVE FALLEN INTO THE MID TEENS
ACROSS MOST OF THE FAR WEST. EXPECT THE DRYING TO CONTINUE TO WORK A
BIT FARTHER EAST INTO CENTRAL NORTH DAKOTA LATE THIS AFTERNOON.
WINDS WILL CONTINUE AT 15 TO 30 MPH...THEREFORE WILL CONTINUE THE
RED FLAG WARNING.

TONIGHT...STRONG LOW LEVEL JET DEVELOPS OVER CENTRAL INTO EASTERN
NORTH DAKOTA. BOTH NAM/GFS INDICATE 50+ JET EXTENDING BELOW 85H. NAM
INDICATES A STRONGER INVERSION ABOVE THE SURFACE...WHILE THE GFS
INDICATES ONLY A WEAK INVERSION THROUGH 06Z...ALLOWING STRONGER
WINDS TO WORK DOWN TOWARD THE SURFACE. GENERALLY AT NIGHT WITH
WAA IT IS HARD TO GET THESE WINDS TO WORK DOWN TO THE SURFACE.
WILL MONITOR AND ALERT EVENING SHIFT BUT WILL NOT ISSUE ANY
HIGHLIGHTS FOR WINDS TONIGHT. WE COULD SEE SOME ELEVATED
CONVECTION IN OUR NORTH CENTRAL/NORTHEAST CWA TONIGHT WITH
INCREASING LOW LEVEL JET. WILL MAINTAIN THE CURRENT SLIGHT CHANCE
POPS ACROSS OUR NORTH.

SUNDAY...WIND AND FIRE WEATHER ISSUES CONTINUE. WILL LIKELY NEED
WIND HIGHLIGHTS ACROSS THE EAST...BUT WILL LET THE OVERNIGHT SHIFT
ISSUE ANY ADVISORY. SOME CONCERN AS TO HOW FAR NORTH TO GO WITH AN
ADVISORY SO HOPEFULLY A FEW MORE CONSISTENT MODEL RUNS WILL MAKE
THE JOB EASIER. ONE THING FOR SURE...IT WILL BE WINDY ACROSS THE
FAR SOUTH CENTRAL AND SOUTHEAST CWA. MINIMUM HUMIDITIES ARE
EXPECTED TO RANGE FROM 20 TO 30 PERCENT. ALTHOUGH MARGINAL...WILL
ISSUE A FIRE WEATHER WATCH NOW FOR SOUTH CENTRAL INTO SOUTHEAST
NORTH DAKOTA.

THE WEST WILL NOT BE AS WINDY AS THE SURFACE TROUGH MOVES INTO
WESTERN NORTH DAKOTA BY 00Z MONDAY. THIS WILL ALLOW FOR INCREASING
THUNDERSTORM CHANCES ALONG THE SURFACE BOUNDARY. INITIALLY THINK WE
WILL BE CAPPED SUNDAY AFTERNOON...BUT WILL STILL MAINTAIN A SLIGHT
CHANCE OF THUNDERSTORMS. BETTER CHANCES OCCUR SUNDAY EVENING AND
OVERNIGHT ACROSS THE WEST WITH THE APPROACHING UPPER TROUGH. SOME
STORMS MAY BE STRONG TO SEVERE ALONG AND JUST BEHIND THE COLD FRONT.

SUNDAY NIGHT THROUGH MONDAY NIGHT...SURFACE SYSTEM WILL TRACK FROM
CENTRAL NORTH DAKOTA SUNDAY NIGHT INTO EASTERN NORTH DAKOTA MONDAY
AFTERNOON...AND OUT OF NORTH DAKOTA MONDAY EVENING. HAVE FOLLOWED
PREVIOUS FORECAST...BRINGING HIGHEST BEHIND THE COLD FRONT AND AHEAD
OF THE UPPER TROUGH MONDAY NIGHT. THERE COULD BE SOME STRONGER
CONVECTION ALONG AND AHEAD OF THE COLD FRONT OVER THE EASTERN CWA ON
MONDAY. ADJUSTED TEMPERATURES JUST A BIT...MAINLY TO COOL THINGS
DOWN ACROSS THE NORTH MONDAY AND MONDAY NIGHT.

LONG TERM...TUESDAY THROUGH SATURDAY NIGHT...
ON TUESDAY THE NAM AND GFS IN GOOD AGREEMENT WITH LONGWAVE TROUGH
LIFTING NORTHEAST ACROSS NORTH DAKOTA. WILL KEEP LIKELY POPS FOR
TUESDAY MORNING IN MY CENTRAL AND EASTERN COUNTIES. BY NOON ON
TUESDAY THE MAIN VORT CENTER ASSOCIATED WITH THE H500 TROUGH IS
HEADING NORTHEAST INTO MANITOBA AND HAVE LOWERED AFTERNOON POPS TO
AROUND 50 PERCENT IN MY NORTHERN COUNTIES. MUCH COOLER AIR MOVES
REMAINS OVER THE STATE ON TUESDAY...WITH HIGH TEMPERATURES REMAINING
IN THE MID 50S TO UPPER 60S MOST AREAS. A FEW LOCALES IN THE FAR
SOUTHWEST WHERE SOIL CONDITIONS ARE DRIEST MAY SEE TEMPERATURES DIP
INTO THE UPPER 30S TUESDAY NIGHT...WHILE LOWS IN THE 40S CAN BE
EXPECTED OVER THE REMAINDER OF THE STATE.

AFTER THE VIGOROUS H500 LOW MOVES THROUGH THE STATE TUESDAY
NIGHT...WEDNESDAY THROUGH FRIDAY WILL BE DOMINATED BY A BROAD
UPPER LEVEL TROUGH THAT SETS UP ACROSS CANADA AND THE NORTHERN
CONUS. THIS WILL MEAN COOLER THAN AVERAGE WEATHER FOR THIS TIME OF
YEAR...WITH HIGHS IN THE 60S AND 70S AND LOWS MAINLY IN THE 40S. THE
CYCLONIC FLOW ALOFT - THE BROAD UPPER TROUGH - WILL ALSO BE
CONDUCIVE TO RAIN SHOWERS. BY THE END OF THE LONG TERM PERIOD -
SATURDAY - SOME OF THE MODELS INDICATE A SHIFT...WITH A WESTERN US
RIDGE NUDGING INTO THE WESTERN PLAINS. WILL KEEP SATURDAY DRY FOR
THIS FORECAST PACKAGE.

AVIATION...
VFR CONDITIONS EXPECTED TO CONTINUE. ONLY CONCERN WILL BE AN
ISOLATED THUNDERSTORM ACROSS THE FAR NORTH WEST OR NORTH CENTRAL
TONIGHT. ALSO WILL HAVE TO DEAL WITH WIND SPEEDS AND DIRECTION AS
STRONG SURFACE SYSTEM MAKES ITS WAY INTO THE STATE.

FIRE WEATHER...
HAVE DECIDED TO ISSUE A FIRE WEATHER WATCH FOR SUNDAY. SEE MAIN
DISCUSSION ABOVE FOR REASONING. WILL ALSO CONTINUE THE CURRENT RED
FLAG WARNING AS EXPLOSIVE FIRE GROWTH CONDITIONS ARE OCCURRING IN
THE WEST ATTIM.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM 10 AM CDT /9 AM MDT/ SUNDAY THROUGH
SUNDAY EVENING FOR NDZ034>037-042-045>048-050-051.

&&

01/01
Hazardous weather outlook, Aug 30, 5:31 AM CDT, 20 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
531 AM CDT SAT AUG 30 2008

NDZ002-003-010-011-017>021-031>034-040>045-311045-
BURKE-RENVILLE-MOUNTRAIL-WARD-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-SLOPE-HETTINGER-GRANT-BOWMAN-
ADAMS-SIOUX-
531 AM CDT SAT AUG 30 2008 /431 AM MDT SAT AUG 30 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FOR SATURDAY AFTERNOON AND
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES.

HOT TEMPERATURES COMBINED WITH LOW HUMIDITIES AND STRONG WINDS
WILL DEVELOP SATURDAY AFTERNOON AND EVENING RESULTING IN CRITICAL
FIRE WEATHER BEHAVIOR OVER PORTIONS OF WESTERN AND CENTRAL NORTH
DAKOTA. A DEVELOPING FRONTAL SYSTEM OVER EASTERN MONTANA WILL
RESULT IN HIGH TEMPERATURES IN THE 90S TO AROUND 100 DEGREES
SATURDAY AFTERNOON. EXPECT MINIMUM HUMIDITIES OF 13 TO 25 PERCENT
IN THE AFTERNOON ALONG WITH GUSTY SOUTH WINDS OF 25 TO 35 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SOUTH WINDS WILL QUICKLY STRENGTHEN SUNDAY MORNING WITH MINIMUM
AFTERNOON HUMIDITIES BETWEEN 20 AND 25 PERCENT OVER SOUTH CENTRAL
NORTH DAKOTA. VERY HIGH TO EXTREME RANGELAND FIRE DANGER INDICES
ALONG WITH SOUTH WINDS OF 25 TO 35 MPH AND LOW HUMIDITIES WILL
LIKELY SET THE STAGE FOR ANOTHER RED FLAG WARNING OVER MORTON...GRANT...
AND SIOUX COUNTIES.

A MAJOR DOWNWARD TREND IN TEMPERATURES SUNDAY THROUGH MID WEEK AS
A SLOW MOVING BUT STRONG COLD FRONT BRINGS IN MUCH COOLER AIR
ALONG WITH A WET/UNSETTLED WEATHER PATTERN. HIGHS ON TUESDAY WILL
RANGE FROM 55 TO 65 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ001-004-005-009-012-013-022-023-025-035>037-046>048-050-051-
311045-
DIVIDE-BOTTINEAU-ROLETTE-WILLIAMS-MCHENRY-PIERCE-SHERIDAN-WELLS-
FOSTER-BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-
DICKEY-
531 AM CDT SAT AUG 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS OF 45 MPH ON SUNDAY CAN BE
EXPECTED OVER BURLEIGH...KIDDER...STUTSMAN...EMMONS...LOGAN...
LAMOURE...MCINTOSH...AND DICKEY COUNTIES. A WIND ADVISORY MAY BE
NEEDED SUNDAY AFTERNOON IF FUTURE DATA SUPPORTS THESE STRONG
WINDS.

A MAJOR DOWNWARD TREND IN TEMPERATURES SUNDAY THROUGH MID WEEK AS
A SLOW MOVING BUT STRONG COLD FRONT BRINGS IN MUCH COOLER AIR
ALONG WITH A WET/UNSETTLED WEATHER PATTERN. HIGHS ON TUESDAY WILL
RANGE FROM 55 TO 65 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KS

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 3:37 AM CDTRed Flag WarningBISBurleigh, Emmons, Grant, Morton, Sioux18 hr

Nearby

Wind Advisories in North Dakota, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.